Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2007, 3:54 PM EDT for Hamilton County, Ohio; Campbell County, Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2007, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 4, 2007, 4:07 PM EDT
- In force
- 13 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Campbell County, KY, Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:41 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 240 PM EDT WED JUL 4 2007 .SYNOPSIS... A COLD FRONT WILL SAG INTO THE OHIO VALLEY TONIGHT INTO THURSDAY. SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF THE FRONT WILL HAVE THE POTENTIAL TO BECOME SEVERE LATE THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE INTO THURSDAY...MAINLY IN THE SOUTH. EXPECT DRIER CONDITIONS AND SEASONABLE TEMPERATURES ON FRIDAY WITH NORTHEAST FLOW BEHIND THE FRONT. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SFC BOUNDARY OVER SOUTHERN GREAT LAKES WILL SLOWLY SAG SE TONIGHT. AREAS OF SHOWERS AND THUNDERSTORMS ALONG SOUTH OF THE BOUNDARY...WITH DAMAGING WINDS THE GREATEST THREAT FOR SEVERE. SOME TRAINING ALONG THE BOUNDARY WILL RESULT IN RAIN OVER 2 INCHES PER HOUR IN SOME AREAS. ACROSS THE SOUTH...GREATER INSTABILITY BUT LESS FORCING SHOULD RESULT IN MORE SCATTERED STORMS...BUT WITH STILL A SEVERE POTENTIAL. && .SHORT TERM /9 PM THIS EVENING THROUGH FRIDAY/... STORMS BECOME LIKELY OR HIGHER TONIGHT INTO THURSDAY...AS THE BNDRY SLOWLY SAGS SE. BY 12Z THURSDAY...THE FRONT WILL LIKELY BE STRETCHED OUT ACROSS NORTHERN OHIO AND INDIANA...AND NEAR THE OHIO RIVER BY 00Z FRIDAY. THE AMOUNT OF INSTABILITY WILL DEPEND GREATLY ON PREVIOUS CONVECTION...THOUGH FCST SNDGS SHOW IT INCREASING TO AROUND 1500 J/KG THURSDAY. THUS...SHOWERS AND STORMS WILL PERSIST INTO THURSDAY...ENDING NW TO SE THURSDAY AFTERNOON INTO THE EVENING. FOR FRIDAY...HIGH TEMPS WILL REMAIN SEASONABLE WITH WNW/W FLOW BEHIND THE FRONT. THE NAM HAS A S/W CUTTING ACROSS THE SW HALF OF THE FCST AREA...BUT WILL FAVOR THE GFS AND MAV BY KEEPING FRIDAY DRY AT THIS POINT. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... MODELS CONTINUE TO SLOW THE PROGRESSION OF THE FRONT WEDNESDAY NIGHT AND THURSDAY...NOW TIMED TO BE ENTERING NORTHWESTERN PORTIONS OF THE CWA EARLY THURSDAY. AIRMASS DESTABILIZATION AHEAD OF THE FRONT ON THURSDAY IS COMPLETELY DEPENDENT ON ONGOING CONVECTION AND/OR LEFTOVER CLOUD COVER. HOWEVER WITH SLOWER FRONTAL MOVEMENT...SHOULD HAVE ENOUGH TIME FOR AIRMASS TO RECOVER ACROSS THE SOUTHERN HALF...AND RAISED POPS TO LIKELY ACROSS THE SOUTH. FRONT WILL EXIT CWA TO THE SOUTH LATE THURSDAY NIGHT. UPPER LEVEL FLOW WILL REMAIN NORTHWESTERLY BEHIND THE FRONT...BEFORE THE PATTERN BECOMES MORE ZONAL BY EARLY NEXT WEEK. THIS WILL MEAN NEAR AVERAGE TEMPERATURES EARLY IN THE EXTENDED WITH A GRADUAL WARMUP INTO THE LOWER 90S SUNDAY AND MONDAY. MIDLEVEL SUBSIDENCE WILL KEEP FORECAST DRY THROUGH SUNDAY. MODEL SPREAD BECOMES SIGNIFICANT BY EARLY NEXT WEEK. GFS DIGS A TROUGH ACROSS THE GREAT LAKES...WHILE ECMWF AND GFSENS MEAN MAINTAIN ZONAL FLOW. IN EITHER CASE...AIRMASS SHOULD BEGIN TO DESTABILIZE TOWARD THE EXTENDED...ENOUGH TO WARRANT CHANCE POPS ACROSS THE NORTH MON AND AREAWIDE TUES. HAWBLITZEL && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ALONG AND SOUTH OF A FRONTAL BOUNDARY STRETCHING ACROSS LOWER GREAT LAKES WILL RESULT IN OCCASIONAL MVFR CIGS AND VSBYS THROUGH ABOUT 02Z...THEN ACTIVITY SHOULD WEAKEN OVERNIGHT. TOWARD DAYBREAK...SOME MVFR VISIBILITY POSSIBLE. WIND GUSTS WITH THUNDERSTORMS THROUGH ABOUT 02Z SHOULD APPROACH 40 KTS IN THUNDERSTORMS. OUTLOOK...THUNDERSTORMS POSSIBLE THURSDAY...WITH CHANCES DIMINISHING AFTER 15Z. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 4, 2:15 PM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 215 PM EDT WED JUL 4 2007 INZ050-058-059-066-OHZ042>046-051>056-060>065-070>072-051815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-DARKE-SHELBY-LOGAN-UNION OH- DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE- MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS CONTINUING...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS THE REGION THIS AFTERNOON. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-051815- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS- HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 215 PM EDT WED JUL 4 2007 ...TORNADO WATCH 482 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. THUNDERSTORMS BEGINNING TO DEVELOP...WITH ADDITIONAL DEVELOPMENT LIKELY THIS AFTERNOON AND EVENING. AN AREA OF SHOWERS AND THUNDERSTORMS WILL PROGRESS EAST SOUTHEAST ACROSS SOUTHEAST INDIANA...NORTHERN KENTUCKY AND SOUTHERN OHIO THIS AFTERNOON AND INTO THIS EVENING. THESE THUNDERSTORMS ARE LIKELY TO INTENSIFY...AND POSSIBLY PRODUCE DAMAGIN WINDS IN EXCESS OF 58 MPH. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN INGERING HIGH CLOUDS FROM A DYING COMPLEX OF THUNDERSTORMS OVER TWO INCHES PER HOUR ARE POSSIBLE. THE SEVERE STORM POTENTIAL WILL CONTINUE INTO THE EVENING BUT THEN DIMINISH AS INSTABILITY DECREASES...ALTHOUGH THUNDERSTORMS MAY CONTINUE WELL INTO THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY WITH FURTHER REDEVELOPMENT POSSIBLE THROUGH THE AFTERNOON. ALTHOUGH DAYTIME HEATING MAY BE LIMITED...THERE COULD BE ENOUGH INSTABILITY FOR SOME OF THE STORMS TO BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-034-035-051815- HARDIN-MERCER-AUGLAIZE- 215 PM EDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...BUT THE THREAT FOR SEVERE WEATHER IS SOUTH OF THE AREA...TOWARD DAYTON...COLUMBUS AND CINCINNATI. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 4, 2:37 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 237 PM EDT WED JUL 4 2007 OHZ042-051-053-061-041900- CLARK OH-MIAMI OH-DARKE OH-MONTGOMERY OH- 237 PM EDT WED JUL 4 2007 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MONTGOMERY... SOUTHERN DARKE...SOUTHERN MIAMI AND CLARK COUNTIES THROUGH 300 PM EDT... AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM PARK LAYNE TO NEW MADISON...MOVING EAST AT 25 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...NEW MADISON...GINGHAMSBURG...NORTH HAMPTON...DONNELSVILLE... LAWRENCEVILLE...BRANDT...CASTINE...SNYDERVILLE...GARLAND...PARK LAYNE...ITHACA AND CRYSTAL LAKES. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN... WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.
Local storm report, Jul 4, 3:30 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
330 PM EDT WED JUL 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL DILLSBORO 39.02N 85.06W
07/04/2007 E0.75 INCH DEARBORN IN PUBLIC
&&Special weather statement, Jul 4, 3:44 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 344 PM EDT WED JUL 4 2007 OHZ055-064-042015- PICKAWAY OH-FRANKLIN OH- 344 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN AND NORTHERN PICKAWAY COUNTIES THROUGH 415 PM EDT... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ORIENT...MOVING EAST AT 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... COMMERCIAL POINT...SOUTH BLOOMFIELD...LOCKBOURNE...DUVALL... ASHVILLE...CIRCLEVILLE...AW MARION STATE PARK...SLATE RUN METRO PARK AND RINGGOLD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
Special weather statement, Jul 4, 3:51 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EDT WED JUL 4 2007 KYZ093-OHZ077-042015- CAMPBELL KY-HAMILTON OH- 351 PM EDT WED JUL 4 2007 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN HAMILTON AND NORTHERN CAMPBELL COUNTIES THROUGH 415 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR NEWPORT...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... NORWOOD...HIGHLAND HEIGHTS...FORT THOMAS...COLD SPRING...CRESTVIEW... FAIRFAX...SILVER GROVE...MARIEMONT...TURPIN HILLS...MELBOURNE...FRUIT HILL AND SHERWOOD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME STRONGER...THEN A WARNING MAY BE NEEDED. HAWBLITZEL
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 25 min |
| Jul 4, 2:55 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.